Why can’t I remember how to use this can opener?
How in the world did I get lost driving to the supermarket – a route I drive at least once a week!
My words are getting all jumbled up and my sentences aren’t making sense.
What’s happening to me?
Are you one of the many people who started to take a medication to resolve a condition, or at least to make it better, only to end up with distressing – and life-changing – mild cognitive impairment?
How long did it take for you and your doctor to realize that this horrific change of condition was caused by a medication that was added to your health regimen?
What types of expensive, and grueling, tests did you go through prior to coming to that conclusion? Did any of you go through neurological testing?
And how long did it take for you to feel “normal” again once you took your doctor’s advice to either go off the medication or replace it with a medication that did not cause cognitive decline?
I am personally aware of several people who experienced cognitive decline after taking the Pfizer drug, Lyrica (pregabalin) – originally intended for neuropathic pain and as an anti-seizure medication, and approved for treatment of fibromyalgia in 2007. Additionally, cholesterol-lowering statin medications oftentimes cause the same cognitive outcomes. And with the Pfizer drug, Lyrica, increased depression – even suicide - or newly diagnosed depression, were directly linked to the drug, Lyrica.
As Baby Boomers, we’re entering a phase where, depending upon what ails us, we start adding prescription medications to our health regimen in an attempt to have a high degree of health and well-being.
We need to be completely aware of how a medication may affect us, but it’s unfortunate that most of our awareness is dependent upon the Patient Information Sheet provided by the pharmaceutical companies. These information sheets are sketchy, at best, and carry only half-truths, at worse.
Do you have similar experiences you can share? We’d like to hear from you because awareness, and education, will help us all.